Topic: Symptoms from biliary stents ?

My partner was diagnosed about 2 months ago. His only symptoms at the time were jaundice and itching.  Since the first and second stent his has lots of new symptoms, painful bloating/cramps, pain in back, dehydration, inability to eat or drink much at any one time, and extreme weakness.

I'm wondering if these symptoms are connected to the stents, or show progression of the disease.

He is hoping to begin some kind of palliative chemo soon, since surgery has been ruled out.   But I suspect the doctor will want him to be stronger before any treatment is started.

Any help from those with similar experiences would be appreciated.

Dan

Re: Symptoms from biliary stents ?

Dan.....welcome to our site.  Does your partner have extrahepatic disease and at what stage is it?  Stents can cause the symptoms you are describing however; it could also be related to disease progression.  Please, share a bit more with us.  Have you consulted with additional experts?
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Symptoms from biliary stents ?

Hello Dan and welcome to our remarkable family but sorry you had to join us.
Did he get metal or plastic stents? If plastic they normally need to be exchanged every 6 weeks to 2 months or they can get infected. With that said, usually the infection comes on with extreme chills and fever over 100.
May I ask where he is being treated and has anything been done beside the stents? You definitely want to make sure he is with an ONC and hospital where they have treated CC patients as CC is still very rare and you want to be with the best. Where is the CC located and did the ONC give him a stage?
We need to know a little more to be of help to you. Please try to read up on CC as knowledge is the best tool we have for fighting this monster, CC. We strongly recommend 2nd and 3rd opinions. We are here to help you guys so please keep us in your loop.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Symptoms from biliary stents ?

Hi Dan,

Welcome to the site. Sorry that you had to find us all here and I'm sorry to hear what your partner is going through. But am glad that you've joined us here as you're in the best place for support and help and I know that you'll get a load of both from everyone here.

My dads first symptoms were also the jaundice and the itching that came with that and he had a metal stent inserted to help with that which it did. I'm guessing that since you say these symptoms you talk of have gotten worse since the second stent was placed that he has plastic ones and they have been replaced? My dad had quite a few of the symptoms that you describe as well.

Please give us some more info and we'll help as best as we can. And please, keep coming back here as well and let us know how everything goes. We are here for you.

My best wishes to you both,

Gavin

Any advice or comments I give are based on personal experiences and knowledge and are my opinions only, they are not to be substituted for professional medical advice. Please seek professional advice from a qualified doctor or medical professional.

Re: Symptoms from biliary stents ?

Hi Dan,
So very sorry your loved one is going through this. My mom had 2 internal plastic stents and one external/internal stent.  She suffered so much from the stents. They caused infections after infections, pain, hospitalizations, sepsis. The external stents are very uncomfortable/painful. The internal stents, unless they are metal, they clot off, get infected and cause so much suffering. Abdominal pain was chronic after the stents were placed. 

I truly hope your loved one can get some relieve.

Anna